Hail, Lee
- When
- June 8, 1:42 PM EST
- Where
- Lee County, 2 mi E of Bonita Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 26.330, -81.738
The public reported penny size hail.
Strong to severe thunderstorms developed along the sea breeze fronts and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Strong to severe thunderstorms developed along the sea breeze fronts and outflow boundaries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 8, 12:45 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 145 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT-SUNDAY)...U/L LOW CURRENTLY OVER SOUTH FLORIDA WILL CONTINUE TO SINK SOUTH SOUTHWEST AWAY FROM THE AREA TONIGHT AND SATURDAY. MUCH DRIER AIR ALOFT WILL ADVECT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA SATURDAY AND PERSIST SUNDAY AS HIGH PRESSURE ALOFT BUILDS ACROSS THE NORTHERN GULF OF MEXICO. THIS WILL REDUCE THE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS EACH DAY. SURFACE RIDGE AXIS WILL LAY ACROSS THE CENTRAL FLORIDA PENINSULA WITH VERY WEAK BOUNDARY LAYER FLOW. DAYTIME HIGHS WILL CLIMB SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEKEND. && .LONG TERM (SUNDAY NIGHT - FRIDAY)...PATTERN IN THE LONG TERM TRENDING TOWARD A DRIER SOLUTION...WITH DIURNAL POPS AROUND 20 PCNT AND TEMPS NEAR NORMAL (HIGHS AROUND 90 AND LOWS AROUND 70) EACH DAY. THIS TREND WILL BE THE RESULT OF OUR AREA BEING BETWEEN A DEEPENING LONGWAVE TROF OFF THE EAST COAST AND AMPLIFIED RIDGE TO OUR WEST. WINDS WILL BE LIGHT MOST OF THIS TIME...THUS ALLOWING AFTERNOON SEA BREEZE TO DEVELOP AND PUSH INLAND. THERE WILL BE ENOUGH MOISTURE TO WARRANT A 20 POP EACH AFTERNOON WITH SEA BREEZE ACTIVITY...AND SLIGHTLY HIGHER POPS (30 PCNT) TUE AFTERNOON ASSOC WITH THE PASSAGE OF A SHORT WAVE OVER THE AREA. && .AVIATION...WILL CARRY TEMPOS LATE THIS AFTERNOON FOR ISOLD TSTMS ACTIVITY (BEST CHANCES SOUTH TERMINALS)...OTHERWISE VFR CONDITIONS THROUGH SATURDAY. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD... WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL TROPICAL MOISTURE WILL REMAIN OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TPA 72 91 74 91 / 20 20 10 20 FMY 70 92 73 91 / 30 30 20 30 GIF 70 93 71 93 / 20 20 10 20 SRQ 72 92 72 91 / 30 20 10 20 BKV 67 93 67 92 / 20 20 10 20 SPG 75 90 76 90 / 20 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...EO LONG TERM/AVIATION/FIRE...NP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT FRI JUN 8 2007 FLZ039-042-043-048>052-055>057-061-081400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-DE SOTO- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS ENOUGH MOISTURE REMAINS ACROSS THE REGION. THE BEST CHANCES FOR STORMS ARE CLOSER TO THE COAST ALONG THE SEA BREEZE FRONT. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ060-062-065-081400- SARASOTA-CHARLOTTE-LEE- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DEEP TROPICAL MOISTURE REMAINS ACROSS SOUTHWEST FLORIDA. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 123 PM EDT FRI JUN 8 2007 FLZ052-081815- POLK- 123 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL POLK COUNTY... AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTH AT 15 MPH...WILL AFFECT SOUTH CENTRAL POLK COUNTY...INCLUDING THE TOWN OF FROSTPROOF...UNTIL 215 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 208 PM EDT FRI JUN 8 2007 FLZ056-081915- HARDEE- 208 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE COUNTY... AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTHWEST AT 20 MPH...WILL AFFECT MUCH OF HARDEE COUNTY...INCLUDING THE CITIES OF WAUCHULA... ZOLFO SPRINGS AND ONA...UNTIL 315 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 237 PM EDT FRI JUN 8 2007 FLZ042-043-048>051-055-060-081915- SUMTER-MANATEE-PINELLAS-HERNANDO-SARASOTA-HILLSBOROUGH-CITRUS-PASCO- 237 PM EDT FRI JUN 8 2007 ...NUMEROUS THUNDERSTORMS TO DEVELOP ALONG THE GULF COAST BETWEEN 3 TO 330 PM EDT... THE STORMS WILL CONTAIN WINDS GUSTS OVER 40 MPH AND PEA SIZE HAIL. A FEW STORMS COULD BE SEVERE WITH WINDS OVER 60 MPH AND HAIL THE SIZE OF A PENNY OR GREATER. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOAH
The Miami radar (KAMX), 155 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
5 hail, 3 thunderstorm wind, 1 heavy rain, 1 lightning. Local standard time, as filed.
The public reported penny size hail.
Trees brought power lines down which started a fire on a nearby home. Time was estimated based on radar.
The public reported penny size hail in the Thomas Lake area.
Numerous trees were downed by thunderstorm winds around the Lake Thomas area.
Trees downed in the Town-n-Country area of Tampa. One tree was down on a home.
Three inches of rain fell in 45 minutes in the Sugar Mill area.
The public reported penny size hail on the highway near the airport.
Lightning ignited a multiple alarm fire at a 6,500 square foot home on the water. The $1.7 million home was a total loss even though 50 fire fighters battled the blaze. The value of the land was not included in the damage estimate.
Gusty winds and golf ball size hail hit a male in the head and left a cut above his right eye.
The public reported nickel size hail one half mile west of the Marion County border.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36993, 37022, 37001, 37032, 37029, 37020, 37004, 37091, 37009, 37013.